Alert archive / Texas / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 290, NWS Shreveport, LA

July 8, 2004Angelina County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 8, 2004, 5:07 PM CDT for Angelina County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 8, 2004, 5:07 PM CDT (22:07 UTC)
Expired
Jul 8, 2004, 6:00 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

County Angelina County, TX

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2004-07-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3526 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2004-07-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3526 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
684 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-35 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSHV 082207
SVRSHV
TXC005-082300-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
505 PM CDT THU JUL 8 2004

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS

* UNTIL 600 PM CDT

* AT 505 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED 11 MILES SOUTH OF     
  HUNTINGTON...OR BETWEEN ZAVALLA AND DIBOLL...MOVING WEST NORTHWEST
  NEAR 15 MPH. 

* THIS STORM COULD EFFECT THE TOWNS OF DIBOLL...BURKE AND LUFKIN.
 
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD 
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  ANGELINA COUNTY IN EASTERN TEXAS
UNTIL 600 PM CDT.

LAT...LON 3107 9457 3105 9445 3121 9434 3140 9451
      3126 9486 3113 9478

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:29 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 8, 3:29 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
300 PM CDT THU JUL  8 2004

.DISCUSSION...
UPPER LOW OVER SE TX AND SW LA TODAY WILL CONTINUE BUILDING
AND RETROGRADING OVER S TX AND ALONG THE GULF COAST AND S TX
OVER THE NEXT COUPLE OF DAYS. ENERGY ASSOCIATED WITH THE
UPPER SYSTEM AND SEA BREEZE ACTIVITY WILL PROVIDE A CHANCE OF SHOWERS
AND THUNDERSTORMS LATE THIS AFTERNOON INTO TONIGHT. DURING THE NIGHT
THESE SHOULD END...BUT AS THE LOW MOVES AND FORMS SOUTH AND WEST
ON FRIDAY...ADDITIONAL DEVELOPMENT WILL OCCUR AND SPREAD
NORTH AND WEST OVER THE FOUR STATE REGION. THIS PATTERN
SHOULD REPEAT INTO THE WEEKEND UNTIL THE LOW AND SHEAR AXIS
SHIFTS FAR ENOUGH WEST FOR HIGH PRESSURE ALOFT BUILDS WEST OVER
THE AREA. WITH ADDITIONAL CLOUD COVER AND POSSIBLE RAINFALL...
DAYTIME TEMPERATURES WILL BE LOWER. WITH HIGH PRESSURE REMAINING
OVER THE REGION DURING THE EARLY WEEK THE PATTERN WILL BE MORE
TYPICAL FOR SUMMER WITH MAINLY AFTERNOON AND EARLY EVENING
SHOWERS AND THUNDERSTORMS WITH TEMPERATURES STARTING A GRADUAL
WARMUP TOWARD MID WEEK. TOWARD LATE WEEK UPPER PATTERN SHOWS
AMPLIFIED RIDGE OVER THE WEST AND BROAD TROUGH OVER THE
EAST...WITH NORTHWEST FLOW PATTERN.

06

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  90  73  91 /  30  40  20  30
MLU  74  89  72  91 /  30  40  20  30
TXK  75  91  73  91 /  20  30  20  40
TYR  75  91  73  91 /  30  40  20  30
LFK  74  89  72  91 /  30  50  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

06
Hazardous weather outlook, Jul 8, 12:00 PM CDT, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT THU JUL 8 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-091100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT THU JUL 8 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
AN UPPER LEVEL LOW WILL DRIFT AND REFORM WEST FROM LOUISIANA AND THE
UPPER TEXAS COAST REGION INTO TEXAS BY SATURDAY. THIS SYSTEM WILL
BRING A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS THROUGH SUNDAY. ISOLATED SEVERE STORMS WILL BE
POSSIBLE...HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...WILL NOT BE NEEDED TODAY OR TONIGHT.

In the hours before

Local storm report, Jul 8, 4:21 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
421 PM CDT THU JUL 08 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0320 PM     HAIL             PINELAND                31.25N 93.97W
07/08/2004  0.75 INCH        SABINE             TX   PUBLIC

            FELL FOR 20 MINUNTES.

&&

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 8, 3:08 PM CDTSevere Thunderstorm WarningSHVSabine37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.